Thunderstorm Wind, Lincoln
- When
- October 5, 4:02 PM CST
- Where
- Lincoln County, 2.5 mi WNW of (Lbf)bird Fld North
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.150, -100.720
An isolated thunderstorm developed within a cold pool aloft across west central Nebraska during the mid afternoon hours. This storm moved southeast across Lincoln county during the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated thunderstorm developed within a cold pool aloft across west central Nebraska during the mid afternoon hours. This storm moved southeast across Lincoln county during the late afternoon hours. The storm produced an isolated 61 mph wind gust at the North Platte Regional Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Oct 5, 2:20 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT SUN OCT 5 2014 .SYNOPSIS... ISSUED AT 317 PM CDT SUN OCT 5 2014 H5 ANALYSIS THIS MORNING HAD CLOSED LOW PRESSURE OVER NRN ONTARIO WITH A BROAD TROUGH OF LOW PRESSURE EXTENDING SWD TO THE GULF OF MEXICO. FURTHER WEST...RIDGING EXTENDED FROM THE EASTERN PACIFIC...NWD TO SWRN BRITISH COLUMBIA. EAST OF THE UPPER LEVEL LOW...RIDGING EXTENDED FROM NEWFOUNDLAND...WNW INTO LABRADOR AND NUNAVUT. SCATTERED RAIN SHOWERS IN ASSOCIATION WITH AN APPROACHING UPPER LEVEL JET STREAK AND WEAK MID LEVEL DISTURBANCE...HAVE DEVELOPED AND CONTINUE TO TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING AND INTO THE EARLY AFTERNOON HOURS. AT THE SURFACE...A DECENT PRESSURE GRADIENT EXTENDED ACROSS THE MIDDLE OF THE COUNTRY IN BETWEEN LOW PRESSURE OVER NRN ONTARIO...AND HIGH PRESSURE OVER THE INTERMOUNTAIN WEST. NORTHWESTERLY WINDS ON THE ORDER OF 20 TO 30 MPH...WITH SOME GUSTS APPROACHING 35 MPH WERE PRESENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT 3 PM CDT...TEMPERATURES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...RANGED FROM 56 AT ONEILL TO 70 AT BROKEN BOW. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 317 PM CDT SUN OCT 5 2014 THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL QUICKLY END EARLY THIS EVENING...AS THE LIFT ASSOCIATED WITH THE DISTURBANCE ALOFT TRANSITIONS EAST/SOUTHEAST OF THE AREA AND DAYTIME HEATING IS LOST. WINDS WILL ALSO QUICKLY DIMINISH THIS EVENING AS THE ATMOSPHERE DECOUPLES. AT LEAST SCATTERED AND PERHAPS BROKEN CIRRUS CLOUDS WILL MOVE INTO THE AREA FROM THE NORTHWEST...AS RELATIVE HUMIDITY VALUES INCREASE IN THE UPPER LEVELS OF THE ATMOSPHERE. LOWS WILL GENERALLY BE IN THE LOWER TO MID 40S OVERNIGHT. AS THE LARGE UPPER LEVEL LOW CONTINUES TO REMAIN ANCHORED NORTH OF THE GREAT LAKES REGION...ANOTHER BREEZY NORTHWEST WIND DAY IS EXPECTED MONDAY. HIGHS SHOULD BE WARMER THAN TODAY HOWEVER...AS H850 MB TEMPERATURES RISE ABOUT 3 TO 5 DEGREES OVER THOSE OBSERVED TODAY. HIGHS SHOULD REACH 70 AT NEARLY ALL LOCATIONS...WITH MID TO PERHAPS UPPER 70S IN PORTIONS OF SOUTHWEST NEBRASKA. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 317 PM CDT SUN OCT 5 2014 MONDAY NIGHT THROUGH WEDNESDAY...THE MAIN FORECAST CHALLENGES ARE TEMPERATURES...AND POSSIBLE PCPN CHANCES MONDAY NIGHT. FOR MONDAY NIGHT...THE JET STREAK...RESPONSIBLE FOR PCPN TDY...WILL LINGER ACROSS THE CENTRAL PLAINS THROUGH MONDAY. BY MONDAY NIGHT...THE JET STREAK WILL BEGIN TO LIFT EAST INTO EASTERN SOUTH DAKOTA...NERN NEBRASKA AND WESTERN IOWA. LIKE TODAY...THIS WOULD BE A FAVORABLE SETUP FOR SHOWERS...HOWEVER...DRY CONDS EXIST IN THE LOWEST 10000 FT AGL PER FCST TIME SECTIONS. WITH THIS IN MIND...HAVE HEDGED TOWARD A DRY FORECAST...IN LIGHT OF THE LACK OF LOW LEVEL MOISTURE...AS WELL AS TIMING...IE. EVENING AND NIGHTTIME HRS WILL LIMIT CONVECTIVE INSTABILITY. AFTER MONDAY NIGHT...TEMPERATURES WILL BE THE MAIN FORECAST CHALLENGE. UPPER LEVEL LOW PRESSURE OVER WESTERN ONTARIO...WILL MIGRATE EAST ON TUESDAY. THIS WILL ALLOW A MORE ZONAL PATTERN ALOFT TO DEVELOP ACROSS THE CENTRAL AND WESTERN CONUS. MILD TEMPERATURES WILL CONTINUE INTO TUESDAY WITH HIGHS GENERALLY IN THE LOWER TO MIDDLE 70S. ON WEDNESDAY...TEMPERATURES IN THE CENTRAL AND SWRN CWA WILL MIRROR TUESDAYS HIGHS...WITH THE EXCEPTION IN THE NORTH WHERE INCREASED CLOUDS AND WEAK CAA WILL TRY TO CREEP INTO NORTHEASTERN NEBRASKA. WEDNESDAY NIGHT THROUGH SUNDAY...THE MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES. MODEL AGREEMENT IS LOW IN THE OUTER PERIODS AS THE ECMWF AND GFS DIVERGE ON THE TRACK OF THE REMNANTS OF HURRICANE SIMON AND ITS PLUME OF MOISTURE. THE GFS LIFTS THIS SYSTEM ACROSS THE SRN PLAINS INTO THE OZARKS THURSDAY INTO FRIDAY. THE EURO SOLUTION LIFTS THE SYSTEM INTO THE FOUR CORNERS THEN EAST ALONG THE KS/OK BORDER. MOISTURE IN ASSOCIATION WITH THIS FEATURE...FLOWS NORTH INTO SRN NEBRASKA THURSDAY NIGHT...AT THE SAME TIME...A BACK DOOR FRONT WILL PUSH INTO THE FORECAST AREA FROM THE NORTH. WITH THIS SETUP...THERE IS A DECENT CHANCE FOR PRECIPITATION THURSDAY NIGHT INTO FRIDAY ACROSS THE SRN HALF OF THE FORECAST AREA. THE CANADIAN IS SIMILAR TO THE GFS SOLN...FORCING PRECIPITATION SOUTH OF THE FORECAST AREA. INHERITED FCST HAD A SMALL CHANCE FOR PCPN THURSDAY AND FRIDAY. DECIDED TO KEEP A CONSISTENT FORECAST AND CONTINUE A MENTION OF SLIGHT CHANCE POPS. HOWEVER...CONFIDENCE IN THE FCST IS LOW ATTM DUE TO MODEL DISAGREEMENT. FOR SATURDAY AND SUNDAY...THE GFS HAS AN ACTIVE PATTERN WITH A COUPLE OF PACIFIC FRONTS TRACKING ACROSS THE CENTRAL PLAINS. THE ECMWF HAS ONE FROPA ON SUNDAY. ONCE AGAIN A LOW POP FORECAST WILL CONTINUE...ALBEIT A LOW CONFIDENCE FORECAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 120 PM CDT SUN OCT 5 2014 WIDELY SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM WILL CONTINUE THROUGH THE AFTERNOON HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. GENERALLY VFR CONDITIONS WILL BE THE RULE. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH ARE EXPECTED...WITH LOCAL GUSTS TO 45 MPH NEAR SHOWERS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...TAYLOR LONG TERM...CLB AVIATION...TAYLOR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT SUN OCT 5 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-062045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT SUN OCT 5 2014 /244 PM MDT SUN OCT 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 PM CDT SUN OCT 5 2014 NEZ057>059-069-070-052200- CHASE NE-HAYES NE-KEITH NE-LINCOLN NE-PERKINS NE- 308 PM MDT SUN OCT 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS...SOUTHWESTERN LINCOLN...SOUTHEASTERN KEITH...NORTHWESTERN HAYES AND NORTHEASTERN CHASE COUNTIES UNTIL 400 PM MDT/500 PM CDT/... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROSCOE...OR 10 MILES EAST OF OGALLALA... MOVING SOUTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SARBEN... PAXTON... MADRID... ELSIE... GRAINTON... WALLACE... DICKENS... SOMERSET... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 127 AND 156. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 85 AND 86. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BUTTLER
The North Platte radar (KLNX), 91 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542910.